Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Night Sweats


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

[posted 11/12/1999]
Question: I have been experiencing night sweats for the past 2 months. I have tested negative for T.B. and diabetes. The only thing that my doctor can tell me is that it is the 15mg dose of Paxil that is causing the night sweats. My question is: how can the Paxil just now be causing me night sweats after taking it for 5 years, and never having experienced them before? Is there something else that might be the cause? I am very skeptical about discontinuing Paxil, and trying another anti- depressant. Thank you

Answer: There are many more things other than TB that would do this. Get a chem 20 a sedimentation rate and a CBC. Also, cut or stop the Paxil to see if it goes away. I doubt it strongly and your logic is correct. But, stopping it for a week or ten days would answer the problem. Also, give your doctor pause for thought to continue to evaluate the underlying problem which he/she has quit on.

Night Sweats
Question: My mother has suffered with night sweats for quite a few months now. She is 76 years old, is through the "change", has just had a successful breast removal and is on tamoxifen. She is also on Synthroid and is having other problems with that recently. But the sweats don't seem to have anything to do with the other problems and doctors can't tell her what's wrong. She had shingles quite a while ago and it still acts up. Could the night sweats be associated with the shingles?

Answer: Night sweats can be seen in several diseases. Classically, tuberculosis presents this way, but other diseases like lymphoma and other cancers, and other infections can present this way. If she has had a complete physical and chest x-ray (probably with her cancer) and normal labs (including sedimentation rate or C reactive protein) it probably represents nothing serious. Occasional women on tamoxifen will experience symptoms similar to menopause. This can often be blocked with small doses of clonidine. If this abolished the problem, I'd be fairly comfortable that that's the cause.
Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.